It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-16-2009, 04:35 AM   #1
xly xly is offline
Newbie
(male)
 
Join Date: Sep 2009
Posts: 4
xly HB User
Question Tysabri: Need advise from experienced users!

Hi Everybody,
I am 25 years old and I have been diagnosed with MS 3 yrs ago. My neurologist has just told me that he is considering switching me to Tysabri after being on rebif 44mg for 2.5 yrs. He discussed with me the PML risk of course, but he also advised me that he thinks that Tysabri is a strong option for me given that I currently can barely walk. Frankly, this is terribly frightening for somebody at my age and with my lifestyle, and I am strongly inclined to pick up his advise.

I would extremely appreciate all the advice and/or feedback I can get from current users of Tysabri ASAP so I can make an informed decision about this.

Thanks and hang in there everybody!

 
Old 09-16-2009, 01:19 PM   #2
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,710
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Tysabri: Need advise from experienced users!

xly, I wont be as good a reference as someone who is on Tysabri, but since we dont have allot of them posting, I wanted to give you my thoughts and also tell you, I had this same conversation with my Neuro less then 2 weeks ago.

First, according to your other posts, you are in the middle of an excaberation and are on Steroids, right? If Im right about that- dont do anything until you see how you recover from the relapse. Yes, Tysabri is strong stuff......but what my Neuro drills into my head is that if you start Tysabri, and this relapse was just a fluke - meaning you wont have another one for a few more years....then what happens 5 years from now, if you truly do progress and you are already on Tysabri? THere is "no where left to go" from already being on the strongest drug out there!

Rebif kept you healthy for this long....and this might be a fluke. OR, it might not be..but until you get your "legs" back and see how the steroids do for you..dont make any rash decisions. If in fact, the steroids dont help you....and the damage is done, then and only then , would I consider Tysabri as the next option.

Good luck....and I feel for you. This is one decision that stinks to have to make!
Nikki
__________________
RRMS- dx 05

 
Sponsors Lightbulb
   
Old 10-20-2009, 03:42 PM   #3
Newbie
(female)
 
Join Date: Aug 2009
Location: salt lake
Posts: 7
amyjorgie HB User
Re: Tysabri: Need advise from experienced users!

I have been on tysabri for about 18 months. I have been doing really well with it. Some of my lesions reduced in size and I have only have 1 new lesion since I have been on it which is good for me. But it seemed to work better for me at first. I was having visual problems and numbness from the neck down. Now I only have slight numbness in my fingers and have had no real relapses for quick a while. Now I am starting to have some visual problems again. Also, one side effect that I have that bothers me is pain in the joints, especially my knees. It also seems that I have some breathing issues that I didn't have until after I started tysabri, but my doctor doesn't think that is related. Also, you can be more susceptible to catching the cold and flu. I will get sick 4 times in the cold/flu season which I hate. I do think that tysabri has definitely worked better for me than another other medication (I also took avonex and copaxone). Hope that helps.

 
Old 10-22-2009, 03:52 AM   #4
xly xly is offline
Newbie
(male)
 
Join Date: Sep 2009
Posts: 4
xly HB User
Re: Tysabri: Need advise from experienced users!

thanks, I have recovered a big portion of my walking after steroids. I have now siwtched to Avonex, but I have in min Tysabri if i did not improve with steroids for the next attack. Thanks a lot for your input, it is very useful.

 
Old 03-03-2010, 06:17 AM   #5
Newbie
(male)
 
Join Date: Mar 2010
Posts: 1
Billsms HB User
Re: Tysabri: Need advise from experienced users!

Quote:
Originally Posted by amyjorgie View Post
I have been on tysabri for about 18 months. I have been doing really well with it. Some of my lesions reduced in size and I have only have 1 new lesion since I have been on it which is good for me. But it seemed to work better for me at first. I was having visual problems and numbness from the neck down. Now I only have slight numbness in my fingers and have had no real relapses for quick a while. Now I am starting to have some visual problems again. Also, one side effect that I have that bothers me is pain in the joints, especially my knees. It also seems that I have some breathing issues that I didn't have until after I started tysabri, but my doctor doesn't think that is related. Also, you can be more susceptible to catching the cold and flu. I will get sick 4 times in the cold/flu season which I hate. I do think that tysabri has definitely worked better for me than another other medication (I also took avonex and copaxone). Hope that helps.

Amy...I amon my 5th infussion being off avonex for 3 years...doc justwanted to change meds...I have walking problems and tightness in the legs...being new to tysabri...does this drung help with any pain or tightness in areas?

Thank you

Bill

 
Old 03-04-2010, 11:19 AM   #6
Newbie
(female)
 
Join Date: Aug 2009
Location: salt lake
Posts: 7
amyjorgie HB User
Re: Tysabri: Need advise from experienced users!

Quote:
Originally Posted by Billsms View Post
Amy...I amon my 5th infussion being off avonex for 3 years...doc justwanted to change meds...I have walking problems and tightness in the legs...being new to tysabri...does this drung help with any pain or tightness in areas?

Thank you

Bill
For me, I did notice improvements in tightness and pain in the first year I was on Tysabri. For example I had these squeezing bands around by body that made me feel really tight and it was difficult to move. I also had painful nerve firing that made my legs spasm. Both of those went away during the 1st year, but I think my body has now adjusted to the medication and I don't think it is working as well anymore. I am having a lot of pain again. I am thinking about getting off of it now because I have been on it over 2 years at this point. I felt really good on tysabri for the first year, but I guess that could have just been coincidence. I don't think it was however, becuase before tysabri, I was in a constant relapse. I think being on tysabri has been a good thing for me becuase I am in a much more stable place.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My 1st Tysabri infusion msgeorge Multiple Sclerosis 33 09-13-2008 12:24 PM
My first Tysabri infusion hitdog042 Multiple Sclerosis 8 11-26-2007 05:37 PM
Tysabri Talk (Including Infusion Updates) msladyinca Multiple Sclerosis 89 07-20-2007 03:49 PM
Starting Tysabri Tomorrow! Natatude Multiple Sclerosis 7 06-18-2007 09:05 AM
Tysabri reactions? purplegolfer Multiple Sclerosis 35 04-18-2007 08:49 AM

Tags
advise, rebif, tysabri



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (995), MSNik (524), Snoopy61 (58), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), LasVegasgirl (8)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!